Swelling, pain,numbness in leg and ankle after THR?greenspun.com : LUSENET : About Joints : One Thread
I had a total right hip replacement 1/19/01. I have had continued pain,swelling and numbness in my lower right leg and ankle. My surgeon says this is not a concern but I feel that it is not normal. The hip itself is healing fine. Is this swelling (of the ankle mostly) to be expected? I had a test for blood clot two weeks ago and all was well there.
-- Ralph Gardner (firstname.lastname@example.org), April 08, 2001
Hi Ralph. I had the same problem after knee repair. five days after the job my leg got hard, turned red up the back, this turned dark blue from my toe nails to my but. I had Ultra Sound in a hurry and all was ok , no clot. The care for this problem was lots of ice and well elevated (above my hart)for five hours (in bed) each day for two weeks. This just to start the swelling to go down. Now after two months all is well both lega are the same color, no more pink. The defination of the vanes in the top of my foot are almost the same. it just seems to tale a lot of time. I am going in for THR on May 4th 01 I will be giving myself shots for 35 days so this wont happen again. JOHN
-- John Winter (email@example.com), April 13, 2001.
Both legs were swollen after thr on rt side, rt leg worse, but it went away. However, the md insisted that I take Celebrex (or Vioxx or something) for 2 weeks after surgery and had the same problem with the arthritis medication I had before surgery - the medication causes ankle swelling. I also found that numbness from the type of anesthesia used lasts different periods of time for different people. Did you notice that your skin flaked off for 2 or 3 months after swelling went down?
-- Mary Wunder (firstname.lastname@example.org), October 08, 2004.